Users' questions

Can Lexapro cause ringing in the ears?

Can Lexapro cause ringing in the ears?

The following medications* can cause or worsen Tinnitus: 1. Anti-Depressants – The newer SSRI’s (Prozac, Zoloft, Lexapro, etc,) and the old fashioned Tricyclics, like Amitrityline or Doxepin can cause tinnitus.

Can amitriptyline cause tinnitus?

Amitriptyline in particular has been reported to cause tinnitus in several case studies. TCAs, as well as another type of antidepressant, SSRIs (sertraline, escitalopram, etc.), have been studied as a potential treatment of tinnitus.

Can sertraline cause ringing in the ears?

Discussion. Tinnitus is a rare side effect of sertraline and may be related to particular distribution of serotonin receptor subtypes within the auditory system, and serotonergic agents may reinforce or desensitize the activity of different receptors.

Does Trazodone cause tinnitus?

As to how frequent the patients had tinnitus, we assessed 36 patients (83.7%) with continuous tinnitus and 7 with intermittent tinnitus who used trazodone, and 37 patients (88.1%) with continuous tinnitus, 5 intermittent (11.9%) used placebo….RESULTS.

Drug Placebo
Standard deviation 5.05 6.83
N 43 42

Does amitriptyline relieve tinnitus?

Tricyclic antidepressants (nortriptyline and amitriptyline) have been effective in reducing tinnitus loudness. Research shows that these medications significantly reduce subjective complaints of tinnitus when compared to placebo. Other treatments focus on the psychological elements associated with tinnitus.

Why do I keep getting ringing in my ear?

Ringing in the ears (tinnitus) can be a temporary annoyance or a constant problem. It frequently occurs with hearing loss, but can also be caused by a loud noise, an infection, and medical conditions like Meniere’s disease.

What kind of medication causes ringing in ears?

Drugs that may cause tinnitus include: very large doses of aspirin, such as more than 12 doses daily for a prolonged period. loop diuretic medications, such as bumetanide. antimalarial drugs, such as chloroquine. certain antibiotics, such as erythromycin and gentamicin. certain anti-cancer drugs, such as vincristine.

When to see a doctor for ringing in the ear?

Ringing in the ears (tinnitus) can be a temporary annoyance or a constant problem. Because tinnitus can seriously affect your quality of life, it’s important to see your doctor to get relief. Ringing in the ear Ringing in the ear, also called tinnitus, is a common problem.

What causes tinnitus in the middle of the ear?

Things that cause hearing loss (and tinnitus) include loud noise, medications that damage the nerves in the ear (ototoxic drugs), impacted earwax, middle ear problems (such as infections and vascular tumors), and aging. Tinnitus can also be a symptom of Meniere’s disease, a disorder of the balance mechanism in the inner ear.